Nothing serious or urgent, just more of a curiosity thing than anything else. I've been reading in more than one place that taking many forms of antibiotics for prolonged periods of time will cause the yellowing of teeth. A yellowing, they say, that can not be "brushed" or "bleached" out. I'm assuming the yellowing goes away once the medications have been ceased.
This personally affects me because, at 17, I've been on several forms of antibiotics almost non-stop for about 3 or 4 years for my moderate and persistent case of acne, and continue them to this day. Although things look good on the horizon, I will not be off the meds anytime too soon.
Does anyone know if these accusations carry any weight? I'm just curious, for I have never heard of anything like this before. Thanks a bunch!
I was on Tetracycline when I was in high school for acne. Not only did it yellow my teeth, but it also changed my eye color (if you read up on some of these antibiotics, eye color change is a possible side effect).
The yellow teeth stayed with me for quite some time. Only recently, like within the past year (I have been out of high school for 6 yrs), have I been able to see whiter teeth. Mostly because I bought a Sonicare toothbrush, and I believe that's what has really helped me.
Crest Whitestrips did nothing for me. I even paid $400 for the BriteSmile treatment, that did nothing (I even got a refund, which is extremely difficult to get from BriteSmile, because there was no change in my teeth).
So yes, antibiotics can yellow teeth, and I don't believe that simply bleaching them will get rid of the yellowness.
(As for my eyes, they changed from a bright blue to very light blue, almost grey color.)
Yikes... I do not like the sound of your post. Should this be something to worry about, Marie? I'm worried that I too will suffer from eye and tooth discoloration. I have blue eyes also, and I'm fortunate I do... I REALLY don't want meds destroying something like that. Do you know if it's the "-clines" antibiotics that are the leading culprit? I'm on Trimox now, which is not of the same family. Any other information I can get would be appreciated.
[This message has been edited by MachOneMustang (edited 06-01-2003).]
I know exactly how you feel. I have dark hair, fair skin, and blue eyes, and the one thing I always get complimented on is my blue eyes! (stands out with the dark hair )
I used to have BRIGHT blue eyes, like contact-looking fake eyes. After taking the Tetracycline, I now have very very light blue, almost greyish colored eyes. I still get alot of compliments on them because if anything I think they stand out more being so light against my dark hair, so the eye color change is actually not something I'm too terribly upset over.
I don't know anything about Trimox, you might try putting it into a search engine and seeing what you come up with. Like just go to Yahoo and type in Trimox in the search field and I'm sure you'll pull up a bunch of info. Good luck!